Alert archive / Georgia / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 165, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jun 18, 2010, 6:50 PM EDT for Toombs County, Georgia. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 18, 2010, 6:50 PM EDT (22:50 UTC)
- Expired
- Jun 18, 2010, 7:30 PM EDT
- In force
- 40 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
County Toombs County, GA
The radar
The Robins AFB radar (KJGX), 114 km from the middle of the area, began a volume at 22:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 6:15 PM EDT, 35 minutes earlier.
Area forecast discussion, Jun 18, 6:15 PM EDT, 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 615 PM EDT FRI JUN 18 2010 .SHORT TERM /TONIGHT THROUGH SUNDAY NIGHT/... UPPER RIDGE CENTERED OVER EASTERN TEXAS CONTINUED TO STRENGTHEN AND BUILD ACROSS THE SOUTHEAST. THIS FEATURE WILL CONTINUE TO DOMINATE THROUGH THE SHORT TERM. WEAK FRONTAL BOUNDARY WAS DRAPED ACROSS THE CENTRAL PORTION OF THE STATE AND LOWER DEWPOINTS WERE NOTED ACROSS AN AXIS FROM ATLANTA TO GAINESVILLE. SHOWER AND THUNDERSTORMS DEVELOPED ACROSS NORTH GEORGIA EARLY THIS AFTERNOON. WITH CAPE VALUES OF 500-1000 J/KG...COVERAGE IS EXPECTED TO INCREASE LATER THIS AFTERNOON...BUT WILL BE LESS THAN THE AMOUNT WE SAW ON THURSDAY. WITH LIMITED INSTABILITY...THUNDERSTORMS SHOULD GENERALLY REMAIN BELOW SEVERE LIMITS. UPPER RIDGE TO THE WEST CONTINUES TO STRENGTHEN ON SATURDAY AND EXPAND NORTHWARD. MEANWHILE...AN UPPER LEVEL LOW CENTERED OVER CENTRAL CANADA WAS TRAVERSING TO THE EAST AND NAM/GFS/ECMWF POSITION THE UPPER TROUGH OVER THE EASTERN U.S. BY SATURDAY NIGHT. AN ASSOCIATED FRONTAL BOUNDARY IS PROGGED TO MOVE EASTWARD AHEAD OF THE TROUGH...BUT GFS/ECMWF WEAKEN THE FRONT BEFORE IT APPROACHES NW GEORGIA SATURDAY NIGHT. IN GENERAL THE UPPER TROUGH SHOULD RIDE OVER THE UPPER RIDGE SIMILAR TO WHAT HAPPENED EARLIER IN THE WEEK. EXPECT DIURNALLY DRIVEN AFTERNOON SHOWERS AND THUNDERSTORMS AGAIN ON SATURDAY. MET AND MAV DIFFER QUITE A BIT ON POPS FOR SATURDAY. THINK THE MET IS TOO HIGH AND THE MAV IS TOO LOW AT MANY PLACES...THUS POPS ARE GENERALLY A BLEND OF THE TWO MODELS. UPPER RIDGE EXPANDS EASTWARD ON SUNDAY AS THE TROUGH PUSHES OFF TO THE EAST. LESS POPS EXPECTED ON SUNDAY THAN SATURDAY. GENERALLY USED MAV/MET BLEND WITH TEMPS...EXCEPT FOR THE HIGHS ON SATURDAY. GFS HIGH TEMPS SEEMED TOO WARM ON SATURDAY AND THUS LEANED MORE TOWARDS THE MET. MIN TEMPS SHOULD BE AROUND NORMAL WITH MAX TEMPS SLIGHTLY ABOVE NORMAL. .LONG TERM /MONDAY THROUGH FRIDAY/... UPPER RIDGE WILL CONTINUE TO DOMINATE...BUT FLATTEN OUT THROUGH THE LONG TERM. THE CENTER WILL SHIFT SLIGHTLY NORTHWARD TO OKLAHOMA. ANOTHER UPPER LOW WILL MOVE ACROSS THE GREAT LAKES REGION ON WED/THU. GFS INDICATES FRONT WILL APPROACH NW GEORGIA ON THURSDAY AFTERNOON...SLOWLY MOVE ACROSS THE STATE...AND EXIT THE STATE FRIDAY EVENING. UPPER RIDGE WILL SLOWLY DRIFT EASTWARD AS THE TROUGH MOVES OFF OVER THE ATLANTIC.EXPECT DIURNAL SHOWERS AND THUNDERSTORMS THROUGH THE LONG TERM. && .AVIATION... ISOLATED CONVECTION WILL DISSIPATE SHORTLY AFTER SUNSET THIS EVENING AND SKIES WILL GO MOSTLY CLEAR. PREDOMINANT WIND WILL BECOME NORTHEAST TO EAST AROUND 5 KTS BY 12Z OVER THE ATL AREA. OTHER SITES HAVE ALREADY BECOME NORTHEAST BUT THESE SHOULD GO CALM AFTER SUNSET AND INCREASE TO ABOUT 5 TO 7 KTS AROUND 15Z OUT OF THE NORTHEAST. EXPECT A SLIGHT INCREASE IN AREAL COVERAGE OF CONVECTION SATURDAY AFTER 19Z AS A SHORT WAVE...SEEN ON ALL MODELS...MOVES INTO NORTHWEST GA AND WILL GO WITH A CB AFTER 19Z. && .PRELIMINARY POINT TEMPS/POPS... ATHENS 69 94 70 97 71 / 10 20 20 20 10 ATLANTA 73 92 75 95 75 / 10 20 20 20 10 BLAIRSVILLE 62 87 64 89 67 / 10 20 10 20 10 CARTERSVILLE 67 93 67 96 68 / 10 20 10 20 10 COLUMBUS 74 95 74 96 73 / 20 30 20 20 20 GAINESVILLE 70 91 71 94 73 / 10 20 10 20 10 MACON 68 95 71 96 71 / 20 30 20 20 20 ROME 68 93 69 94 70 / 10 20 10 20 10 PEACHTREE CITY 66 93 68 94 68 / 10 20 20 20 10 VIDALIA 74 94 74 95 73 / 20 30 20 30 20 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && 11
Hazardous weather outlook, Jun 18, 2:14 PM EDT, 4 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 214 PM EDT FRI JUN 18 2010 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-191815- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 214 PM EDT FRI JUN 18 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS EXPECTED ACROSS CENTRAL GEORGIA THIS AFTERNOON AND EVENING. ISOLATED THUNDERSTORMS POSSIBLE ACROSS NORTH GEORGIA THIS AFTERNOON AND EVENING. .SYNOPSIS... A LARGE UPPER LEVEL RIDGE OF HIGH PRESSURE CENTERED OVER THE GULF OF MEXICO WILL PERSIST OVER THE STATE THROUGH TONIGHT. A WEAK SURFACE TROUGH OVER NORTH GEORGIA WILL CONTINUE SINKING INTO CENTRAL GEORGIA AND DISSIPATING. .PRIMARY HAZARDS... THE PRIMARY HAZARD FROM ANY THUNDERSTORMS THAT DEVELOP WILL BE FREQUENT CLOUD TO GROUND LIGHTNING. HEAVY RAIN...GUSTY WINDS AND SMALL HAIL WILL ALSO BE POSSIBLE IN THE STRONGER STORMS. THE BEST CHANCE FOR THUNDERSTORMS WILL BE BETWEEN 2 PM AND 9 PM ACROSS CENTRAL GEORGIA. .DISCUSSION... THE UPPER LEVEL RIDGE WHICH HAS BEEN RATHER FLAT AND WEAK OVER GEORGIA THE PAST SEVERAL DAYS IS BUILDING BACK IN STRENGTH OVER THE REGION. SOME DRYING OF THE AIRMASS OVER NORTH GEORGIA HAS OCCURRED BEHIND THE WEAK TROUGH THAT IS SETTLING INTO CENTRAL GEORGIA. INSTABILITY IS FORECAST TO BE MODERATE AT BEST THIS AFTERNOON AND EARLY EVENING...WITH CAPE RANGING FROM AROUND 600 TO 1200 OVER MUCH OF NORTH GEORGIA TO AS HIGH AS 1200 TO 1500 IN PORTIONS OF CENTRAL AND WEST GEORGIA. COMBINED WITH SUBSIDENCE FROM THE UPPER LEVEL RIDGE...THIS SHOULD LIMIT THUNDERSTORM DEVELOPMENT AND INTENSITY THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE OF THUNDERSTORMS EACH DAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ACTIVATION IS NOT REQUESTED...BUT SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.
In the hours before
Special weather statement, Jun 18, 6:18 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 618 PM EDT FRI JUN 18 2010 GAZ044-053-054-182245- 618 PM EDT FRI JUN 18 2010 ...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN EASTERN COWETA...WESTERN FAYETTE AND SOUTHERN FULTON COUNTIES UNTIL 645 PM EDT... AT 609 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SMALL AREA OF HEAVY RAIN SHOWERS WITH GUSTY WINDS FROM PALMETTO TO FAIRBURN...MOVING SOUTH AT AT 15 MPH. WIND GUSTS OF 35 TO 40 MPH WILL BE POSSIBLE WITH THIS ACTIVITY AS IT MOVES ACROSS THESE AREAS...INCLUDING THE CITIES OF FAIRBURN...PALMETTO...TYRONE...CANNONGATE...THOMAS CROSSROADS...AND PEACHTREE CITY. SEVERE THUNDERSTORMS ARE NOT EXPECTED WITH THIS ACTIVITY. HOWEVER...THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW LIGHT...UNSECURED OBJECTS AROUND. 19
Special weather statement, Jun 18, 6:46 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 646 PM EDT FRI JUN 18 2010 GAZ113-182330- 646 PM EDT FRI JUN 18 2010 ...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN TOOMBS COUNTY UNTIL 730 PM EDT... AT 643 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A BROKEN LINE OF STRONG THUNDERSTORMS FROM LYONS TO ROCK SPRINGS...MOVING SOUTHWEST AT 15 MPH. WIND GUSTS OF 40 MPH WILL BE POSSIBLE WITH THIS ACTIVITY. THESE WINDS MAY BLOW DOWN A FEW TREES OR TREE LIMBS AND AFFECT POWER LINES. IN ADDITION...FREQUENT CLOUD-TO-GROUND LIGHTNING IS INDICATED WITH THIS ACTIVITY. RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY. 19
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 9:38 PM EDT | Severe Thunderstorm Warning | FFC | Bibb, Jones, Monroe | 24 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.